Alert archive / Wyoming / River Flood Warnings in 2011
River Flood Warning 1, NWS Riverton, WY
NWS Riverton, WY issued this river flood warning at May 15, 2011, 3:47 PM MDT for Lincoln County, Wyoming. It took effect at May 15, 2011, 9:15 PM MDT. It was in force for 17 hr.
The area
The counties it named.
The facts
- Issued
- May 15, 2011, 3:47 PM MDT (21:47 UTC)
- In effect from
- May 15, 2011, 9:15 PM MDT
- Expired
- May 16, 2011, 2:39 PM MDT
- In force
- 17 hr
- Issued by
- NWS Riverton, WY
- Flood severity
- Major
County Lincoln County, WY
The radar
The Salt Lake City radar (KMTX), 186 km from the middle of the area, began a volume at 21:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Salt River (WY) near Etna (SALW4).
- Action stage
- 5 ft
- Minor stage
- 5.5 ft
- Moderate stage
- 6 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 13027500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
446 WGUS45 KRIW 152147 FLWRIW BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE RIVERTON WY 347 PM MDT SUN MAY 15 2011 ...THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A FLOOD WARNING FOR THE FOLLOWING RIVERS IN WYOMING... SALT RIVER NEAR ETNA AFFECTING LINCOLN COUNTY. ..SNOWMELT RUNOFF COMBINED WITH RAIN ON THE SNOWPACK OVER THE LAST COUPLE OF DAYS HAVE RESULTED IN THE SALT RIVER RISING TO BANKFULL STAGE THIS AFTERNOON. SOME FLOODING WAS REPORTED IN THE LOWLANDS IN THE TOWN OF FREEDOM...AND ALSO SOME FLOODING WAS REPORTED IN THE TOWN OF FAIRVIEW. CREEKS AND STREAMS THAT FEED INTO THE SALT RIVER WILL REMAIN AT HIGH LEVELS THROUGH MONDAY MORNING. THE SALT RIVER IS EXPECTED TO CREST TO NEAR ITS FLOOD STAGE OF 6.0 FEET BY NOON MONDAY AND REMAIN NEAR FLOOD STAGE THROUGH MONDAY NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... AREA RESIDENTS SHOULD MONITOR THE LATEST WEATHER AND RIVER CONDITIONS. IF FLOODING IS OBSERVED, MOVE TO HIGHER GROUND. GRAPHICAL FORECASTS ARE AVAILABLE AT: HTTP://WATER.WEATHER.GOV/AHPS2/INDEX.PHP?WFO=RIW (ALL LOWER CASE) THE NEXT STATEMENT WILL BE ISSUED SUNDAY EVENING AT 9 PM. && WYC023-162147- /O.NEW.KRIW.FL.W.0001.110517T0458Z-110517T1200Z/ /SALW4.3.RS.110517T0458Z.110517T0600Z.110517T0600Z.NR/ 347 PM MDT SUN MAY 15 2011 THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A * FLOOD WARNING FOR THE SALT RIVER NEAR ETNA * THE LATEST STAGE IS 5.5 FEET AT 3 PM SUNDAY. * RECORD FLOODING IS FORECAST, WITH A MAXIMUM STAGE OF 6.0 FEET, WHICH IS FLOOD STAGE. * THE STAGE WILL RISE TO THE FLOOD STAGE OF 6.0 FEET AT 11 PM MONDAY. * THE STAGE WILL CREST AROUND 6.0 FEET AT 12 AM TUESDAY. * THE STAGE WILL FALL BELOW FLOOD STAGE AT 12 AM TUESDAY. * IMPACT...AT 6.5 FEET...EXTENSIVE LOW LAND FLOODING IN NORTHEASTERN AND NORTHERN SECTIONS OF ETNA. EXTENSIVE LOW LAND FLOODING UPSTREAM IN THE TOWN OF FREEDOM. MINOR FLOODING OF FARM/RANCH HOUSES UPSTREAM AND DOWNSTREAM OF GAGE.. * IMPACT...AT 6.0 FEET...FLOOD STAGE. LOW LAND FLOODING ALONG SWIFT CREEK IN NORTHEASTERN AND NORTHERN SECTIONS OF ETNA. LOW LAND FLOODING BECOMES MORE WIDESPREAD UPSTREAM IN THE TOWN OF FREEDOM. MINOR FLOODING OF PASTURELAND/RANCHLAND.. * IMPACT...AT 6.0 FEET...RECORD STAGE (5/30/1983).. * IMPACT...AT 5.7 FEET...RECORD FLOW---5090 CFS (6/2/1986).. * IMPACT...AT 5.5 FEET...BANKFULL STAGE. MONITOR HIGH WATER ALONG SWIFT CREEK IN NORTHEASTERN AND NORTHERN SECTIONS OF ETNA. LOW LAND FLOODING POSSIBLE UPSTREAM IN THE TOWN OF FREEDOM.. * FLOOD HISTORY...THIS CREST COMPARES TO A PREVIOUS CREST OF 6.0 FEET ON MAY 30 1983. $$
5 follow-up statements
996 WGUS45 KRIW 152150 CCA FLWRIW BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD WARNING...CORRECTED NATIONAL WEATHER SERVICE RIVERTON WY 350 PM MDT SUN MAY 15 2011 ...THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A FLOOD WARNING FOR THE FOLLOWING RIVERS IN WYOMING... SALT RIVER NEAR ETNA AFFECTING LINCOLN COUNTY. .SNOWMELT RUNOFF COMBINED WITH RAIN ON THE SNOWPACK OVER THE LAST COUPLE OF DAYS HAVE RESULTED IN THE SALT RIVER RISING TO BANKFULL STAGE THIS AFTERNOON. SOME FLOODING WAS REPORTED IN THE LOWLANDS IN THE TOWN OF FREEDOM...AND ALSO SOME FLOODING WAS REPORTED IN THE TOWN OF FAIRVIEW. CREEKS AND STREAMS THAT FEED INTO THE SALT RIVER WILL REMAIN AT HIGH LEVELS THROUGH MONDAY MORNING. THE SALT RIVER IS EXPECTED TO CREST TO NEAR ITS FLOOD STAGE OF 6.0 FEET BY NOON MONDAY AND REMAIN NEAR FLOOD STAGE THROUGH MONDAY NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... AREA RESIDENTS SHOULD MONITOR THE LATEST WEATHER AND RIVER CONDITIONS. IF FLOODING IS OBSERVED, MOVE TO HIGHER GROUND. GRAPHICAL FORECASTS ARE AVAILABLE AT: HTTP://WATER.WEATHER.GOV/AHPS2/INDEX.PHP?WFO=RIW (ALL LOWER CASE) THE NEXT STATEMENT WILL BE ISSUED SUNDAY EVENING AT 9 PM. && WYC023-162147- /O.NEW.KRIW.FL.W.0001.110515T2150Z-110517T1200Z/ /SALW4.3.RS.110517T0458Z.110517T0600Z.110517T0600Z.NR/ 350 PM MDT SUN MAY 15 2011 THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A * FLOOD WARNING FOR THE SALT RIVER NEAR ETNA * THE LATEST STAGE IS 5.5 FEET AT 3 PM SUNDAY. * RECORD FLOODING IS FORECAST, WITH A MAXIMUM STAGE OF 6.0 FEET, WHICH IS FLOOD STAGE. * THE STAGE WILL RISE TO THE FLOOD STAGE OF 6.0 FEET AT 11 PM MONDAY. * THE STAGE WILL CREST AROUND 6.0 FEET AT 12 AM TUESDAY. * THE STAGE WILL FALL BELOW FLOOD STAGE AT 12 AM TUESDAY. * IMPACT...AT 6.5 FEET...EXTENSIVE LOW LAND FLOODING IN NORTHEASTERN AND NORTHERN SECTIONS OF ETNA. EXTENSIVE LOW LAND FLOODING UPSTREAM IN THE TOWN OF FREEDOM. MINOR FLOODING OF FARM/RANCH HOUSES UPSTREAM AND DOWNSTREAM OF GAGE.. * IMPACT...AT 6.0 FEET...FLOOD STAGE. LOW LAND FLOODING ALONG SWIFT CREEK IN NORTHEASTERN AND NORTHERN SECTIONS OF ETNA. LOW LAND FLOODING BECOMES MORE WIDESPREAD UPSTREAM IN THE TOWN OF FREEDOM. MINOR FLOODING OF PASTURELAND/RANCHLAND.. * IMPACT...AT 6.0 FEET...RECORD STAGE (5/30/1983).. * IMPACT...AT 5.7 FEET...RECORD FLOW---5090 CFS (6/2/1986).. * IMPACT...AT 5.5 FEET...BANKFULL STAGE. MONITOR HIGH WATER ALONG SWIFT CREEK IN NORTHEASTERN AND NORTHERN SECTIONS OF ETNA. LOW LAND FLOODING POSSIBLE UPSTREAM IN THE TOWN OF FREEDOM.. * FLOOD HISTORY...THIS CREST COMPARES TO A PREVIOUS CREST OF 6.0 FEET ON MAY 30 1983. $$ AEM
513 WGUS85 KRIW 160317 FLSRIW FLOOD STATEMENT NATIONAL WEATHER SERVICE RIVERTON WY 917 PM MDT SUN MAY 15 2011 ...THE FLOOD WARNING CONTINUES FOR THE FOLOWING RIVERS IN WYOMING... SALT RIVER NEAR ETNA AFFECTING LINCOLN COUNTY. .SNOWMELT RUNOFF COMBINED WITH RAIN ON THE SNOWPACK OVER THE LAST COUPLE OF DAYS HAVE RESULTED IN THE SALT RIVER RISING TO BANKFULL STAGE SUNDAY AFTERNOON. SOME FLOODING WAS REPORTED IN THE LOWLANDS IN THE TOWN OF FREEDOM...AND ALSO SOME FLOODING WAS REPORTED IN THE TOWN OF FAIRVIEW. CREEKS AND STREAMS THAT FEED INTO THE SALT RIVER WILL REMAIN AT HIGH LEVELS THROUGH MONDAY MORNING. THE SALT RIVER NEAR ETNA RECEDED SLIGHTLY THIS EVENING TO 5.4 FEET...BUT IS EXPECTED TO BEGIN RISING AFTER MIDNIGHT...AND IS EXPECTED TO CREST TO NEAR ITS FLOOD STAGE OF 6.0 FEET BY NOON MONDAY AND REMAIN NEAR FLOOD STAGE THROUGH MONDAY NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... PEOPLE SHOULD CONTINUE TO MONITOR POSSIBLE FLUCTUATING RIVER LEVELS. GRAPHICAL FORECASTS ARE AVAILABLE AT: HTTP://WATER.WEATHER.GOV/AHPS2/INDEX.PHP?WFO=RIW (ALL LOWER CASE) THE NEXT STATEMENT WILL BE ISSUED MONDAY MORNING AT 10 AM. && WYC023-161517- /O.EXT.KRIW.FL.W.0001.110516T0315Z-110517T1200Z/ /SALW4.3.RS.110517T0458Z.110517T0600Z.110517T0600Z.NR/ 917 PM MDT SUN MAY 15 2011 THE FLOOD WARNING CONTINUES FOR THE SALT RIVER NEAR ETNA. * UNTIL TUESDAY MORNING...OR UNTIL THE WARNING IS CANCELLED. * AT 8:30 PM SUNDAY THE STAGE WAS 5.4 FEET. * RECORD FLOODING IS FORECAST. * FLOOD STAGE IS 6.0 FEET. * IMPACT...AT 6.5 FEET...EXTENSIVE LOW LAND FLOODING IN NORTHEASTERN AND NORTHERN SECTIONS OF ETNA. EXTENSIVE LOW LAND FLOODING UPSTREAM IN THE TOWN OF FREEDOM. MINOR FLOODING OF FARM/RANCH HOUSES UPSTREAM AND DOWNSTREAM OF GAGE.. * IMPACT...AT 6.0 FEET...FLOOD STAGE. LOW LAND FLOODING ALONG SWIFT CREEK IN NORTHEASTERN AND NORTHERN SECTIONS OF ETNA. LOW LAND FLOODING BECOMES MORE WIDESPREAD UPSTREAM IN THE TOWN OF FREEDOM. MINOR FLOODING OF PASTURELAND/RANCHLAND.. * IMPACT...AT 6.0 FEET...RECORD STAGE (5/30/1983).. * IMPACT...AT 5.7 FEET...RECORD FLOW---5090 CFS (6/2/1986).. * IMPACT...AT 5.5 FEET...BANKFULL STAGE. MONITOR HIGH WATER ALONG SWIFT CREEK IN NORTHEASTERN AND NORTHERN SECTIONS OF ETNA. LOW LAND FLOODING POSSIBLE UPSTREAM IN THE TOWN OF FREEDOM.. * FLOOD HISTORY...THIS CREST COMPARES TO A PREVIOUS CREST OF 6.0 FEET ON MAY 30 1983. $$
086 WGUS85 KRIW 160326 FLSRIW FLOOD STATEMENT NATIONAL WEATHER SERVICE RIVERTON WY 926 PM MDT SUN MAY 15 2011 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN WYOMING... SALT RIVER NEAR ETNA AFFECTING LINCOLN COUNTY. .SNOWMELT RUNOFF COMBINED WITH RAIN ON THE SNOWPACK OVER THE LAST COUPLE OF DAYS HAVE RESULTED IN THE SALT RIVER RISING TO BANKFULL STAGE SUNDAY AFTERNOON. SOME FLOODING WAS REPORTED IN THE LOWLANDS IN THE TOWN OF FREEDOM...AND ALSO SOME FLOODING WAS REPORTED IN THE TOWN OF FAIRVIEW. CREEKS AND STREAMS THAT FEED INTO THE SALT RIVER WILL REMAIN AT HIGH LEVELS THROUGH MONDAY MORNING. THE SALT RIVER NEAR ETNA RECEDED SLIGHTLY THIS EVENING TO 5.4 FEET...BUT IS EXPECTED TO BEGIN RISING AFTER MIDNIGHT...AND IS EXPECTED TO CREST TO NEAR ITS FLOOD STAGE OF 6.0 FEET BY NOON MONDAY AND REMAIN NEAR FLOOD STAGE THROUGH MONDAY NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... PEOPLE SHOULD CONTINUE TO MONITOR POSSIBLE FLUCTUATING RIVER LEVELS. GRAPHICAL FORECASTS ARE AVAILABLE AT: HTTP://WATER.WEATHER.GOV/AHPS2/INDEX.PHP?WFO=RIW (ALL LOWER CASE) THE NEXT STATEMENT WILL BE ISSUED MONDAY MORNING AT 10 AM. && WYC023-161526- /O.CON.KRIW.FL.W.0001.000000T0000Z-110517T1200Z/ /SALW4.3.RS.110517T0458Z.110517T0600Z.110517T0600Z.NR/ 926 PM MDT SUN MAY 15 2011 THE FLOOD WARNING CONTINUES FOR THE SALT RIVER NEAR ETNA. * UNTIL TUESDAY MORNING...OR UNTIL THE WARNING IS CANCELLED. * AT 9:01 PM SUNDAY THE STAGE WAS 5.4 FEET. * RECORD FLOODING IS FORECAST. * FLOOD STAGE IS 6.0 FEET. * IMPACT...AT 6.5 FEET...EXTENSIVE LOW LAND FLOODING IN NORTHEASTERN AND NORTHERN SECTIONS OF ETNA. EXTENSIVE LOW LAND FLOODING UPSTREAM IN THE TOWN OF FREEDOM. MINOR FLOODING OF FARM/RANCH HOUSES UPSTREAM AND DOWNSTREAM OF GAGE.. * IMPACT...AT 6.0 FEET...FLOOD STAGE. LOW LAND FLOODING ALONG SWIFT CREEK IN NORTHEASTERN AND NORTHERN SECTIONS OF ETNA. LOW LAND FLOODING BECOMES MORE WIDESPREAD UPSTREAM IN THE TOWN OF FREEDOM. MINOR FLOODING OF PASTURELAND/RANCHLAND.. * IMPACT...AT 6.0 FEET...RECORD STAGE (5/30/1983).. * IMPACT...AT 5.7 FEET...RECORD FLOW---5090 CFS (6/2/1986).. * IMPACT...AT 5.5 FEET...BANKFULL STAGE. MONITOR HIGH WATER ALONG SWIFT CREEK IN NORTHEASTERN AND NORTHERN SECTIONS OF ETNA. LOW LAND FLOODING POSSIBLE UPSTREAM IN THE TOWN OF FREEDOM.. * FLOOD HISTORY...THIS CREST COMPARES TO A PREVIOUS CREST OF 6.0 FEET ON MAY 30 1983. $$
409 WGUS85 KRIW 161316 FLSRIW FLOOD STATEMENT NATIONAL WEATHER SERVICE RIVERTON WY 716 AM MDT MON MAY 16 2011 ...THE FLOOD WARNING CONTINUES FOR THE FOLOWING RIVERS IN WYOMING... SALT RIVER NEAR ETNA AFFECTING LINCOLN COUNTY. .THE SALT RIVER IS EXPECTED TO CREST NEAR 6.0 FEET BY LATE THIS MORNING. THE RIVER IS THEN FORECASTED TO SLOWLY RECEDE MONDAY AFTERNOON THROUGH MONDAY EVENING. CREEKS AND STREAMS THAT FEED INTO THE SALT RIVER WILL REMAIN AT VERY HIGH LEVELS THROUGH MONDAY AFTERNOON. LOW LAND FLOODING IS STILL BEING REPORTED IN THE TOWNS OF FREEDOM AND FAIRVIEW. .SCATTERED RAINSHOWERS ARE EXPECTED OVER THE SALT RIVER BASIN MONDAY AFTERNOON THROUGH MONDAY EVENING. ONE QUARTER TO ONE HALF INCH OF PRECIPITATION IS EXPECTED WITH THESE SHOWERS. MOUNTAIN AFTERNOON TEMPERATURES WILL CONTINUE TO COOL MONDAY AFTERNOON WHICH WILL SLOW DOWN THE AMOUNT OF SNOWMELT RUNOFF. PRECAUTIONARY/PREPAREDNESS ACTIONS... PEOPLE SHOULD CONTINUE TO MONITOR POSSIBLE FLUCTUATING RIVER LEVELS. GRAPHICAL FORECASTS ARE AVAILABLE AT: HTTP://WATER.WEATHER.GOV/AHPS2/INDEX.PHP?WFO=RIW (ALL LOWER CASE) THE NEXT STATEMENT WILL BE ISSUED BY 2PM MONDAY AFTERNOON. && WYC023-170116- /O.EXT.KRIW.FL.W.0001.000000T0000Z-000000T0000Z/ /SALW4.3.RS.000000T0000Z.000000T0000Z.000000T0000Z.NR/ 716 AM MDT MON MAY 16 2011 THE FLOOD WARNING CONTINUES FOR THE SALT RIVER NEAR ETNA. * UNTIL FURTHER NOTICE...OR UNTIL THE WARNING IS CANCELLED. * AT 6:31 AM MONDAY THE STAGE WAS 5.8 FEET. * FLOOD STAGE IS 6.0 FEET. * THE RIVER IS EXPECTED TO CREST TO NEAR 6.0 FEET BY LATE MONDAY MORNING...THEN THE RIVER IS FORECAST TO SLOWLY RECEDE TO NEAR 5.7 FEET BY TUESDAY AFTERNOON. * IMPACT...AT 6.5 FEET...EXTENSIVE LOW LAND FLOODING IN NORTHEASTERN AND NORTHERN SECTIONS OF ETNA. EXTENSIVE LOW LAND FLOODING UPSTREAM IN THE TOWN OF FREEDOM. MINOR FLOODING OF FARM/RANCH HOUSES UPSTREAM AND DOWNSTREAM OF GAGE.. * IMPACT...AT 6.0 FEET...FLOOD STAGE. LOW LAND FLOODING ALONG SWIFT CREEK IN NORTHEASTERN AND NORTHERN SECTIONS OF ETNA. LOW LAND FLOODING BECOMES MORE WIDESPREAD UPSTREAM IN THE TOWN OF FREEDOM. MINOR FLOODING OF PASTURELAND/RANCHLAND.. * IMPACT...AT 6.0 FEET...RECORD STAGE (5/30/1983).. * IMPACT...AT 5.7 FEET...RECORD FLOW---5090 CFS (6/2/1986).. * IMPACT...AT 5.5 FEET...BANKFULL STAGE. MONITOR HIGH WATER ALONG SWIFT CREEK IN NORTHEASTERN AND NORTHERN SECTIONS OF ETNA. LOW LAND FLOODING POSSIBLE UPSTREAM IN THE TOWN OF FREEDOM.. * FLOOD HISTORY...THIS CREST COMPARES TO A PREVIOUS CREST OF 6.0 FEET ON MAY 30 1983. $$
473 WGUS85 KRIW 162039 FLSRIW FLOOD STATEMENT NATIONAL WEATHER SERVICE RIVERTON WY 239 PM MDT MON MAY 16 2011 ...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN WYOMING... SALT RIVER NEAR ETNA AFFECTING LINCOLN COUNTY. .THE SALT RIVER CRESTED AT 5.8 FEET LATE MONDAY MORNING. THE RIVER IS EXPECTED TO CONTINUE TO RECEDE SLOWLY THROUGH TUESDAY MORNING. SNOWMELT RUNOFF IS EXPECTED TO SLOW DOWN DRASTICALLY IN THE NEXT FEW DAYS IN RESPONSE TO COOLER AFTERNOON MOUNTAIN TEMPERATURES PRECAUTIONARY/PREPAREDNESS ACTIONS... PEOPLE SHOULD CONTINUE TO MONITOR POSSIBLE FLUCTUATING RIVER LEVELS. GRAPHICAL FORECASTS ARE AVAILABLE AT: HTTP://WATER.WEATHER.GOV/AHPS2/INDEX.PHP?WFO=RIW (ALL LOWER CASE) THIS WILL BE THE LAST STATEMENT FOR THE SALT RIVER NEAR ETNA. AN AREAL FLOOD WARNING WILL BE ISSUED FOR CROW CREEK...JACK KNIFE CREEK... TIN CUP CREEK...AND STUMP CREEK...AFFECTING THE TOWNS OF FAIRVIEW AND FREEDOM. && WYC023-162109- /O.CAN.KRIW.FL.W.0001.000000T0000Z-110516T2039Z/ /SALW4.N.RS.000000T0000Z.000000T0000Z.000000T0000Z.NR/ 239 PM MDT MON MAY 16 2011 THE FLOOD WARNING IS CANCELLED FOR THE SALT RIVER NEAR ETNA. * AT 2:00 PM MONDAY THE STAGE WAS 5.8 FEET. * FLOOD STAGE IS 6.0 FEET. * FORECAST...THE RIVER CRESTED BELOW FLOOD STAGE AT 5.8 FEET. THE RIVER WILL FALL TO 5.6 FEET BY LATE MONDAY NIGHT. * IMPACT...AT 6.0 FEET...FLOOD STAGE. LOW LAND FLOODING ALONG SWIFT CREEK IN NORTHEASTERN AND NORTHERN SECTIONS OF ETNA. LOW LAND FLOODING BECOMES MORE WIDESPREAD UPSTREAM IN THE TOWN OF FREEDOM. MINOR FLOODING OF PASTURELAND/RANCHLAND.. * IMPACT...AT 6.0 FEET...RECORD STAGE (5/30/1983).. * IMPACT...AT 5.7 FEET...RECORD FLOW---5090 CFS (6/2/1986).. * IMPACT...AT 5.5 FEET...BANKFULL STAGE. MONITOR HIGH WATER ALONG SWIFT CREEK IN NORTHEASTERN AND NORTHERN SECTIONS OF ETNA. LOW LAND FLOODING POSSIBLE UPSTREAM IN THE TOWN OF FREEDOM.. * FLOOD HISTORY...THIS CREST COMPARES TO A PREVIOUS CREST OF 5.7 FEET ON JUN 2 1986. $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Riverton, WY wrote its last area forecast discussion before this river flood warning went out at May 15, 3:05 AM MDT, 12 hours 42 minutes earlier.
Area forecast discussion, May 15, 3:05 AM MDT, 12 hours 42 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RIVERTON WY 305 AM MDT SUN MAY 15 2011 .SHORT TERM...TODAY THROUGH TUESDAY NIGHT WEAK EASTERLY UPSLOPE FLOW CONTINUES EAST OF THE CONTINENTAL DIVIDE THIS MORNING BRINGING A LOW TO MID LEVEL STRATUS DECK TO MANY AREAS. CLOUD TOPS HAVE SHOWN A WARMING TREND AND CONVECTIVE CLOUDS IN WESTERN WYOMING AND ACROSS IDAHO AND UTAH HAVE DIMINISHED IN COVERAGE. SOME CLOUD EROSION HAS BEEN SEEN OVER EASTERN SOUTH DAKOTA SO HAVE LEFT PATCHY FOG IN THE FORECAST FOR THE BIG HORN BASIN AND JOHNSON AND NATRONA COUNTIES SHOULD THE STRATUS ERODE OVER THOSE AREAS LATER THIS MORNING. WYOMING REMAINS SANDWICHED BETWEEN A LARGE BUBBLE OF HIGH PRESSURE OVER SOUTH CENTRAL CANADA AND A LARGE UPPER LOW JUST OFF SHORE OF NORTHERN CALIFORNIA. WARM ADVECTION FROM THE SOUTHWEST WILL BRING WARMER TEMPS TO THE SOUTH AND WEST TODAY. WHILE MOST OF THE INSTABILITY ASSOCIATES WITH THIS SYSTEM WILL REMAIN TO THE WEST AND NORTHWEST...SOME SHOWERS AND THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON ACROSS THE WESTERN MOUNTAINS AS UPPER DIFLUENCE ACROSS THE REGION INCREASES THE OPPORTUNITY FOR CONVECTION TO DEVELOP. WARMER TEMPERATURES ARE EXPECTED EAST OF THE CONTINENTAL DIVIDE BUT IF CLOUD COVER PERSISTS...TEMPERATURES WILL REMAIN WELL BELOW NORMAL. A FLOOD WATCH REMAINS IN EFFECT FOR THE SALT RIVER IN STAR VALLEY WITH THE POSSIBILITY OF WARM TEMPERATURES AND RAIN TO FALL ON THE SNOWPACK. CONFIDENCE IN CONVECTION DIRECTLY AFFECTING THIS AREA IS LOW BUT IF STORMS DEVELOP OVER THIS AREA...THE RIVER WILL NEED TO BE WATCHED FOR RISES. A SHORTWAVE ROTATING ABOUT THE WESTERN LOW WILL BRUSH BY WESTERN WYOMING EARLY MONDAY INCREASING COVERAGE OF PRECIPITATION IN THE WESTERN MOUNTAINS. UPPER FLOW BACKS TO THE SOUTH MONDAY NIGHT AS THE LOW MOVES ASHORE AND BRINGS COLD ADVECTION ALOFT...BRINGING SNOW SHOWERS TO THE WESTERN MOUNTAINS AND DESTABILIZING AREAS EAST OF THE DIVIDE OF TUESDAY. SCATTERED SHOWERS WITH A FEW EMBEDDED THUNDERSTORMS ARE POSSIBLE DURING THE DAY TUESDAY. .LONG TERM...WEDNESDAY THROUGH SUNDAY THE LONG RANGE MODELS ARE IN FAIRLY GOOD AGREEMENT ON WEDNESDAY. AN UPPER TROUGH IS STILL FORECAST TO MOVE INTO THE ROCKIES WEDNESDAY WITH THE UPPER LOW NEAR THE FOUR CORNERS AT 00Z THURSDAY. THEN DIFFERENCES OCCUR ON WHERE THIS SYSTEM WILL GO WEDNESDAY NIGHT THROUGH FRIDAY. THE GFS MODEL TAKES THE STORM TO NORTHEAST COLORADO AT 00Z FRIDAY AND THEN NORTH TO SE WY/WRN NEBRASKA PANHANDLE AT 00Z SATURDAY. THE GEM MODEL HAS A FARTHER SOUTH TRACK AND PLACES THE UPPER LOW IN WESTERN KANSAS AT 00Z SATURDAY. THE ECMWF CONTINUES TO BE ODD WITH A NORTH TRACK FROM THE FOUR CORNERS TO SOUTHWEST WY AT 00Z FRIDAY AND NORTH TO NW WY AT 00Z SATURDAY. THE UKMET AT 00Z SATURDAY PLACES THE UPPER LOW ALONG THE WY/CO BORDER. IT SEEMS A BIT EARLY TO KNOW WHERE THIS STORM WILL EVENTUALLY GO AND SOME OF THE GFSENSEMBLE MEMBERS LEAN TOWARD THE OPERATIONAL 00Z GFS POSITION AT 12Z FRIDAY NEAR SE WY/NE CO. I HAVE RAISED THE PRECIP CHANCE WED THROUGH FRI WITH THE POTENTIAL FOR A DECENT RAIN AND HIGH ELEVATION SNOW EVENT FOR AREAS EAST OF THE DIVIDE. THE WEST WOULD SEE MORE SCATTERED PRECIP AFTER WEDNESDAY ONCE THE STORM CROSSES THE DIVIDE. THE STORM THEN MOVES EAST INTO THE PLAINS SATURDAY PER THE GFS MODEL WHILE THE ECMWF IS STILL AN OUTLIER SPINNING THE STORM INTO MONTANA. WENT WITH LOW PRECIP CHANCE SATURDAY. NEXT SUNDAY LOOKS MOSTLY DRY WITH HIGH PRESSURE MOVING INTO THE REGION. TEMPS WILL BE COOLING DOWN WED THROUGH FRIDAY AND WOULD NEED TO GO COLDER IF THE STORM INDEED DOES IMPACT OUR AREA DURING THAT TIMEFRAME. THEN TEMPS TO WARM NEXT WEEKEND AS THE SUNSHINE RETURNS. && .AVIATION... WEST OF THE DIVIDE...INSTABILITY WILL INCREASE ALONG THE DIVIDE THIS AFTERNOON WITH SCATTERED SHOWERS AND THUNDERSTORMS DEVELOPING MAINLY ALONG THE SPINE OF THE WIND RIVER MOUNTAINS INTO NORTHWEST WYOMING OR VNCTY KPNA-KJAC LINE ALONG WITH BRIEF MVFR CONDITIONS AND HIGHER MOUNTAIN OBSCURATIONS. SHOWER AND THUNDERSTORM ACTIVITY WILL BE MORE ISOLATED VCNTY KRKS-KBPI AND WESTWARD. SHOWERS AND THUNDERSTORMS WILL DECREASE FROM THE SOUTH IN THE EVENING. EAST OF THE DIVIDE...SOME LINGERING LOW VFR CLOUD DECKS WITH HIGHER MOUNTAIN OBSCURATIONS WILL DECREASE ALONG THE EAST SLOPES THIS MORNING LEAVING PREVAILING VFR FEW-SCT110-130 MSL AFTER 16Z. MOST OF THE AREA WILL BE STABLE WITH SFC SE WIND AT 10-20KT. SOME INSTABILITY ALONG THE DIVIDE WILL RESULT IN SCATTERED SHOWERS ISOLATED THUNDERSTORMS VCNTY AND WEST OF A KLND-KU25-KCOD LINE. IMPROVING CONDITIONS ARE EXPECTED AFTER 03Z MONDAY. && .FIRE WEATHER... SHOWERS AND A FEW THUNDERSTORMS CAN BE EXPECTED TODAY IN THE WESTERN MOUNTAINS AND POSSIBLY SWEETWATER COUNTY. WARMER TEMPERATURES WILL LOWER RH VALUES...PARTICULARLY IN THE SOUTH. CLOUD COVERAGE WILL DETERMINE HOW DRY IT GETS EAST OF THE DIVIDE. IF CLOUD COVER PERSISTS AS IT HAS THIS MORNING...HUMIDITY WILL STAY UP WITH LOWER DAYTIME TEMPERATURES. MONDAY WILL SEE WARMER TEMPERATURE EAST OF THE DIVIDE WITH GREATER COVERAGE OF SHOWERS AND THUNDERSTORMS BECOMING SNOW AT HIGH ELEVATIONS MONDAY NIGHT. FIRE WEATHER STATEMENT... PLEASE NOTE...THE FIRE WEATHER DISCUSSION WILL BE TEMPORARILY REPLACED WITH A HYDROLOGY DISCUSSION IN THE AREA FORECAST DISCUSSION (AFD) FROM MAY 15TH THROUGH JUNE 30TH TO ADDRESS FLOODING CONCERNS. FIRE WEATHER DISCUSSIONS WILL CONTINUE TO BE AVAILABLE WITH THE FIRE WEATHER FORECAST (FWF). && .RIW WATCHES/WARNINGS/ADVISORIES... FLOOD WATCH THROUGH MONDAY MORNING WYZ023. && SHORT TERM...BERC LONG TERM...AR AVIATION...AEM FIRE WEATHER...BERC
Hazardous weather outlook, May 15, 4:00 AM MDT, 11 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RIVERTON WY 400 AM MDT SUN MAY 15 2011 WYZ001>020-022>030-161200- ABSAROKA MOUNTAINS-BIGHORN MOUNTAINS SOUTHEAST- BIGHORN MOUNTAINS WEST-CASPER MOUNTAIN-CODY FOOTHILLS- EAST SWEETWATER COUNTY-FLAMING GORGE- GREEN MOUNTAINS AND RATTLESNAKE RANGE-JACKSON HOLE-LANDER FOOTHILLS- NATRONA COUNTY LOWER ELEVATIONS-NORTH BIG HORN BASIN- NORTHEAST JOHNSON COUNTY-OWL CREEK AND BRIDGER MOUNTAINS- ROCK SPRINGS AND GREEN RIVER-SALT RIVER AND WYOMING RANGES- SOUTH LINCOLN COUNTY-SOUTHEAST BIG HORN BASIN- SOUTHEAST JOHNSON COUNTY-SOUTHWEST BIG HORN BASIN-STAR VALLEY- TETON AND GROS VENTRE MOUNTAINS-UPPER GREEN RIVER BASIN- UPPER GREEN RIVER BASIN FOOTHILLS-UPPER WIND RIVER BASIN- WIND RIVER BASIN-WIND RIVER MOUNTAINS EAST-WIND RIVER MOUNTAINS WEST- YELLOWSTONE NATIONAL PARK- 400 AM MDT SUN MAY 15 2011 ...FLOOD WATCH FOR THE SALT RIVER AND TRIBUTARIES IN STAR VALLEY THROUGH MONDAY MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL WYOMING. .DAY ONE...TODAY AND TONIGHT ISOLATED THUNDERSTORMS ARE POSSIBLE OVER THE MOUNTAINS OF WESTERN WYOMING THIS AFTERNOON AND EVENING. THE SALT RIVER IS EXPECTED TO RISE TO NEAR BANKFULL STAGE AT 5.5 FEET SUNDAY...AND CRESTING TO NEAR 5.8 FEET BY LATE MONDAY MORNING. FLOOD STAGE IS 6.0 FEET. SNOWMELT RUNOFF IS EXPECTED TO INCREASE AGAIN THIS AFTERNOON FOR FURTHER RISES IN CREEKS AND STREAMS IN STAR VALLEY THROUGH SUNDAY MORNING. SCATTERED RAIN SHOWERS ARE ALSO EXPECTED THIS AFTERNOON AND TONIGHT OVER STAR VALLEY. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY ISOLATED THUNDERSTORMS ARE FORECAST IN FAR WEST WYOMING MONDAY. THEN COVERAGE OF STORMS WILL INCREASE TUESDAY AND WEDNESDAY OVER THE REGION AS A STORM SYSTEM BEGINS TO MOVE CLOSER TO WYOMING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. TEAM RIVERTON
The office that day
Everything else NWS Riverton, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 15, 4:05 PM MDT | Flash Flood Warning | RIW | Lincoln, Sublette, Teton | 47 hr |
Nearby
River Flood Warnings in Wyoming, 2011Every river flood warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.